Metronidazole-Associated Encephalopathy
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
A 58-year-old man with cryptogenic cirrhosis was admitted to the intensive care unit with confusion after a fall at home. He had been taking a prolonged course of metronidazole (500 mg three times per day for >3 weeks) for Clostridium difficile infection. A few days before his hospitalization, dysarthria and gait instability had developed, which had contributed to the fall. A magnetic resonance imaging (MRI) scan of the brain showed a symmetric, enhanced fluid-attenuated inversion recovery (FLAIR) signal in the dentate nuclei of the cerebellum (Panel A, arrow), a finding that is consistent with encephalopathy associated with metronidazole use. On admission, the patient was intubated for airway protection and was sedated; central catheter–related bacteremia developed soon thereafter. Discontinuation of metronidazole resulted in resolution of the imaging findings 1 month later (Panel B)...

http://bit.ly/2s7Qr7N
Dr. M●●●p P●●●l and 1 others like this
Like
Comment
Share